Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 198, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2004, 2:54 PM CDT for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 2:54 PM CDT (19:54 UTC)
- Expired
- Jun 28, 2004, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bandera County, TX, Kerr County, TX, Medina County, TX, Real County, TX, Uvalde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1424 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 281955
FFWSAT
TXC019-265-325-385-463-282300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
254 PM CDT MON JUN 28 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
KERR
REAL
BANDERA
MEDINA
UVALDE
* UNTIL 600 PM CDT
* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS PRODUCING RAINFALL AMOUNTS OF ONE QUARTER TO
THREE QUARTER INCHES. THESE STORMS ARE MOVING NORTH AT 10 TO 15
MPH.
RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF
CREEKS...STREAMS...HIGHWAYS AND UNDERPASSES.
LAT...LON 2914 10009 2915 9887 2971 9886 2979 9897
3011 9896 3011 9936 3026 9936 3026 9972
3005 9974 3005 9994 2962 10000 2959 10009
$$3 follow-up statements
000 WGUS74 KEWX 282104 FFSSAT TXC019-137-149-177-255-265-271-325-385-463-465-493-282230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 PM CDT MON JUN 28 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM CDT FOR GONZALES...FAYETTE...WILSON...KARNES... ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT FOR VAL VERDE...EDWARDS...KINNEY...KERR...REAL...BANDERA...MEDINA AND UVALDE COUNTIES... ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 4 PM CDT TUESDAY AFTERNOON. NATIONAL WEATHER SERVICE DOPPLER RADARS CONTINUED TO INDICATE HEAVY RAINFALL ACROSS MUCH OF SOUTH CENTRAL TEXAS. RAINFALL RATES OF ONE QUARTER TO ONE HALF INCH PER HOUR ARE EXPECTED. THE STRONGEST STORMS WILL PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTH THROUGH THE AFTERNOON AND INTO THE EVENING. AFTER SEVERAL DAYS OF RAIN ACROSS THE REGION...SOILS ARE SATURATED AND AND ADDITIONAL RAINFALL WILL QUICKLY RUN OFF. IF YOU LIVE IN OR NEAR A FLOOD PRONE AREA...BE PREPARED TO MOVE TO SAFETY OR HIGHER GROUND QUICKLY IF A WARNING IS ISSUED OR FLOODING IS OBSERVED. MOTORISTS TRAVELING ACROSS SOUTH CENTRAL TEXAS SHOULD EXERCISE EXTREME CAUTION IN AREAS OF HEAVY RAINFALL. BE ESPECIALLY CAUTIOUS IN LOW LYING AREAS...NEAR LOW WATER CROSSINGS AND NEAR CREEK OR RIVERS. DO NOT DRIVE INTO WATER THAT COVERS THE ROADWAY. REMEMBER...TURN AROUND DONT DROWN. IN ADDITION TO THE THREAT FOR FLASH FLOODING...RIVER FLOODING COULD ALSO BE A CONCERN. HEAVY RAINFALL WILL RUN OFF QUICKLY AND CAUSE RAPID RISES ON AREA CREEKS...STREAMS AND RIVERS. IF YOU LIVE NEAR A CREEK...STREAM OR RIVER...BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF A WARNING IS ISSUED OR FLOODING IS OBSERVED. WITH ADDITIONAL HEAVY RAINFALL EXPECTED INTO TUESDAY RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND WARNINGS. $$
000
WGUS74 KEWX 282259
FFSSAT
TXC019-265-325-385-463-282300-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 PM CDT MON JUN 28 2004
...THE FLASH FLOOD WARNING FOR UVALDE...MEDINA...BANDERA...REAL AND
KERR COUNTIES WILL EXPIRE AT 600 PM CDT...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY ISOLATED SHOWERS ACROSS THE AREA. AS A RESULT...THE FLASH FLOOD
WARNING PREVIOUSLY ISSUED WILL BE LEFT TO EXPIRE AT 600 PM CDT.
THERE MAY BE SOME SLIGHT RISES ON SMALL STREAMS. SOME WATER MAY
STILL PONDING IN LOW LYING AREAS. MOTORISTS ARE URGED TO DRIVE WITH
CAUTION.
SOME STORMS MAY MOVE INTO THE AREA LATER THIS EVENING AND WARNINGS
MAY HAVE TO BE REISSUED.
LAT...LON 2914 10009 2915 9887 2971 9886 2979 9897
3011 9896 3011 9936 3026 9936 3026 9972
3005 9974 3005 9994 2962 10000 2959 10009
$$000
WGUS74 KEWX 282301 CCA
FFSSAT
TXC019-265-325-385-463-282320-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 PM CDT MON JUN 28 2004
...THE FLASH FLOOD WARNING FOR UVALDE...MEDINA...BANDERA...REAL AND
KERR COUNTIES WILL EXPIRE AT 600 PM CDT...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY ISOLATED SHOWERS ACROSS THE AREA. AS A RESULT...THE FLASH FLOOD
WARNING PREVIOUSLY ISSUED WILL BE LEFT TO EXPIRE AT 600 PM CDT.
THERE MAY BE SOME SLIGHT RISES ON SMALL STREAMS. SOME WATER MAY
STILL PONDING IN LOW LYING AREAS. MOTORISTS ARE URGED TO DRIVE WITH
CAUTION.
SOME STORMS MAY MOVE INTO THE AREA LATER THIS EVENING AND WARNINGS
MAY HAVE TO BE REISSUED.
LAT...LON 2914 10009 2915 9887 2971 9886 2979 9897
3011 9896 3011 9936 3026 9936 3026 9972
3005 9974 3005 9994 2962 10000 2959 10009
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 10:20 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 28, 10:20 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1020 AM CDT MON JUN 28 2004 .DISCUSSION...HEAVY RAIN AND THREAT FOR FLASH AND RIVER FLOODING WILL CONTINUE THROUGH TONIGHT. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF U.S. 90 FROM DEL RIO TO SAN ANTONIO...AND ALONG AND WEST OF I-35 FROM SAN ANTONIO TO GEORGETOWN. WATER VAPOR IMAGERY SHOWS STRONG UPPER LEVEL DIVERGENCE OVER THE BIG BEND...AS WELL AS A WEAK SHORTWAVE TROUGH PROPAGATING EAST FROM THE CONCHO VALLEY INTO THE WESTERN HILL COUNTRY. SURFACE OBSERVATIONS INDICATE A BOUNDARY ALONG U.S. 90...THEN EXTENDING NORTHEAST ALONG I-35 FROM SAN ANTONIO. THIS BOUNDARY IS HELPING FOCUS AND LIFT MOIST GULF AIR. THUS LOCATIONS TO THE NORTH OF THE BOUNDARY COINCIDE WITH THE UPPER LEVEL DIVERGENCE AND SHORTWAVE TROUGH TO PRODUCE THE CONVECTION CURRENTLY SEEN ON AREA 88DS...AND EXPECTED TRANSITION EASTWARD INTO THE HILL COUNTRY AND AUSTIN METRO AREA THIS AFTERNOON AND EVENING. OVERALL...WILL MAKE MINOR CHANGES TO ALL FORECAST ELEMENTS FOR CURRENT TRENDS. HOWEVER...THE BASIC FORECAST OF FLASH FLOOD WATCH AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE THROUGH TONIGHT. MIGHT CONSIDER TRIMMING SOME AREAS FROM THE FLASH FLOOD WATCH THIS EVENING DEPENDING ON TRENDS THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 72 89 73 / 70 40 40 30 AUSTIN BERGSTROM INTL AIRPORT 87 71 89 72 / 70 40 40 30 DEL RIO INTL AIRPORT 89 74 93 74 / 100 40 40 40 SAN ANTONIO INTL AIRPORT 87 73 90 73 / 70 40 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS THROUGH 4 AM TUESDAY. && 26/19
Hazardous weather outlook, Jun 28, 5:44 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 544 AM CDT MON JUN 28 2004 TXZ171>173-183>194-202>209-217>225-228-291100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 544 AM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT FOR ALL OF SOUTH CENTRAL TEXAS. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. THE COMBINATION OF THIS UNSTABLE AIRMASS...OUTFLOW BOUNDARIES AND UPPER AIR DISTURBANCES MOVING ACROSS FROM THE WEST WILL CONTINUE TO TRIGGER SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES...WITH ISOLATED AMOUNTS UP TO 5 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH WEDNESDAY...WITH A DECREASE IN CHANCES BEGINNING THURSDAY. ANY ADDITIONAL RAINFALL WILL INCREASE THE POTENTIAL FOR SIGNIFICANT FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 28, 10:33 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 AM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0804 AM FLASH FLOOD CARTA VALLEY 29.80N 100.68W
06/28/2004 EDWARDS TX LAW ENFORCEMENT
HIGHWAY 2523 FROM CARTA VALLEY SOUTH CLOSED.
&&
VL/DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:31 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jun 27, 10:10 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| Jun 27, 11:11 PM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jun 27, 11:45 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina, Zavala | 4 hr |
| Jun 28, 3:18 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 28, 3:44 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Jun 28, 5:31 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jun 28, 9:01 AM CDT | Flash Flood Warning | EWX | Val Verde | 5 hr |
| Jun 28, 10:44 AM CDT | Flash Flood Warning | EWX | Blanco, Comal, Hays | 3 hr |
| Jun 28, 11:27 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca | 4 hr |
| Jun 28, 11:40 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Real, Uvalde | 3 hr |
| Jun 28, 1:54 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jun 28, 2:56 PM CDT | Flash Flood Warning | EWX | Fayette, Gonzales, Karnes, Wilson | 2 hr |
| Jun 28, 5:26 PM CDT | Flash Flood Warning | EWX | Bexar, Kendall | 2 hr |
| Jun 28, 5:31 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 59 min |
| Jun 28, 5:34 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 56 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.